MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE

BOSTON SCIENTIFIC CORPORATION AMS SPECTRA CONCEALABLE PENILE PROSTHESIS; PROSTHESIS PENILE
Model Number 720054-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presented to clinic following erosion at the distal tip of the penis involving this spectra penile prosthesis (spp).Upon confirmation by the physician, a surgical procedure was performed during which the spp was explanted.No additional patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific cannot determine the most probable cause of the erosion.Product analysis did not identify any device characteristics that would cause or contribute to the reported clinical observations.However, erosion is including in product labeling as a potential harm associated with inflatable penile prosthesis (ipp) procedures.Device history record review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Device technical analysis: upon receipt at our post market quality assurance laboratory, the spectra penile prosthesis (spp) was thoroughly inspected and analyzed.Visual and microscopic inspection noted sharp instrument/tool damage to the outer tube in both distal cylinder bodies resulting in holes and exposed metal segments; the damage was consistent with that observed during explant.Functional testing of both cylinders found they performed within specification.Product analysis did not identify any device anomalies.Labeling review: erosion is listed as a potential adverse event in the instructions for use (ifu).Review of labeling determined the complaint situation was listed in the manual.There was no indication in the complaint that the product was not used in accordance to the labeling.The manual was unlikely to be the cause of the reported complaint.Investigation conclusion: no further actions are considered necessary and the complaint investigation conclusion code is known inherent risk of device.

Brand Name
AMS SPECTRA CONCEALABLE PENILE PROSTHESIS
Common Device Name
PROSTHESIS PENILE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key13830441
Report Number2124215-2022-07912
Device Sequence Number1308655
Product Code FAE
UDI-Device Identifier00878953005218
UDI-Public00878953005218
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K090663
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/14/2024
Device Model Number720054-02
Device Catalogue Number720054-02
Device Lot Number1000303988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer04/12/2022
Initial Report FDA Received Date03/20/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale